Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Apr 16, 2015, 3:00 PM CDT for Pratt County, Kansas. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2015, 3:00 PM CDT (20:00 UTC)
- Expired
- Apr 16, 2015, 4:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Dodge City, KS
County Pratt County, KS
The radar
The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 3:15 PM CDT | HAIL 1.25 | 2 Wnw Trousdale, KS | |
| Apr 16, 3:35 PM CDT | HAIL 0.25 | 3 S Byers, KS | |
| Apr 16, 3:40 PM CDT | HAIL 1 | 1 Ne Byers, KS | THE HAIL COVERED THE GROUND AND STRIPPED LEAVES FROM TREES. MOST STONES WERE PEA TO NICKEL-SIZED. A TOTAL OF 1.5 INCHES OF RAIN FELL. |
| Apr 16, 3:40 PM CDT | HAIL 1 | 1 Ne Byers, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
942 WWUS83 KDDC 162000 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 300 PM CDT THU APR 16 2015 KSZ066-079>081-162100- EDWARDS KS-KIOWA KS-PRATT KS-STAFFORD KS- 300 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STAFFORD...NORTHWESTERN PRATT...SOUTHEASTERN EDWARDS AND NORTHEASTERN KIOWA COUNTIES UNTIL 400 PM CDT... AT 300 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY NEAR WELLSFORD...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ST. JOHN...STAFFORD...HAVILAND...MACKSVILLE...LEWIS...CULLISON... BELPRE...BYERS...FELLSBURG...DILLWYN...CENTERVIEW...WELLSFORD... HOPEWELL AND TROUSDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3749 9902 3769 9924 3799 9934 3800 9851 TIME...MOT...LOC 2000Z 220DEG 23KT 3764 9904 $$ UMSCHEID
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Apr 16, 1:21 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 16, 1:21 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 121 PM CDT THU APR 16 2015 ...UPDATED SHORT TERM SECTION... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 120 PM CDT THU APR 16 2015 IN THE SHORT TERM, A FEW (2-3) ROUNDS OF CONVECTION ARE ANTICIPATED THROUGH HE NEXT 24 TO 36 HOURS OR SO AS A LARGE UPPER LOW MOVES TOWARD THE REGION WITH FORCING FOR ASCENT, AND PERSISTENT MID LEVEL MOISTURE ADVECTION TO MAINTAIN INSTABILITY FOR A PROLONGED PERIOD. THE FIRST ROUNDS ARE EXPECTED ALREADY EARLY THIS AFTERNOON AS THE NESTED 4 KM NAM AND HRRR MODELS HAVE GENERALLY AGREED ON CONVECTIVE INITIATION BETWEEN AROUND 2 AND 4 PM, AND RAPIDLY DEVELOPING INTO A MULTICELLULAR LINE AFTER AN HOUR OR SO OF SLOWER GROWING DISCREET CELLS. THE INITIAL ROTATING STORMS GENERALLY WEST OF HIGHWAY 83 SHOULD BE CAPABLE OF PRODUCING HAIL LARGER THAN GOLFBALLS AND DAMAGING WIND BEFORE THE STORMS BECOME MORE CLUSTERED OR LINEAR, PRESENTING A SLIGHTLY SMALLER HAIL THREAT AND STILL DAMAGING WIND THREAT THROUGH THE HIGHWAY 283 AND 183 CORRIDORS INTO THE EARLY EVENING HOURS. THESE MODEL SOLUTIONS COULD BE INTERFERED WITH BY THE EXTENSIVE STRATUS ACROSS THE AREA REDUCING THE SEVERE THREAT. ANOTHER ROUND OF THUNDERSTORMS WILL PROBABLY OCCUR LATE TONIGHT INTO THE OVERNIGHT AND POSSIBLY STILL ONGOING EARLY FRIDAY MORNING, WITH A CONTINUED HAIL IF NOT AN ISOLATED WIND THREAT AS WELL, ALTHOUGH SOME BL STABILITY SHOULD HINDER THE WIND THREAT. THE DYNAMICS OF THE UPPER LOW WILL DRIVE A DRY SLOT THROUGH THE REGION OF FRIDAY, BUT NOT BEFORE LATE MORNING/EARLY AFTERNOON DESTABILIZATION CONTRIBUTES TO YET ANOTHER SEVERE EPISODE WITH AS GOOD OR BETTER CAPE AND SHEAR COMBINATIONS. TEMPERATURES WERE RAISED FOR FRIDAY MORNING, FOLLOWING THE NAM AND GFS, AS OVERNIGHT CONVECTION SHOULD LIMIT THE RADIATIONAL COOLING. ADDITIONALLY THE POPS WERE RAISED LOWERED FRIDAY MORNING AND INCREASED ALONG THE MOISTURE TRANSPORT AXIS INTO FRIDAY AFTERNOON WITH A MODEL CONSENSUS. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 1152 AM CDT THU APR 16 2015 FRIDAY NIGHT INTO SATURDAY WE WILL STILL BE DEALING WITH THE SLOW- MOVING UPPER LOW, BUT BY THIS TIME THE LOW WILL BE SEVERELY OCCLUDED WITH THE DRY INTRUSION WORKING IN FAST FROM THE SOUTHWEST. IN FACT, FRIDAY NIGHT LOOKS RATHER DRY NOW WITH THE SYNOPTIC DRY INTRUSION ACROSS MUCH OF KANSAS. WE HAVE REDUCED POPS AS A RESULT FRIDAY NIGHT. AS WE HEAD INTO SATURDAY, ANY DAYTIME HEATING WILL PROMOTE SHOWER AND ISOLATED THUNDERSTORM DEVELOPMENT AS THE CORE OF THE MID LEVEL CYCLONE WALLOWS SLOWLY EASTWARD INTO FAR WESTERN KANSAS. WE WILL MAINTAIN THE 20-40 POPS ACROSS MAINLY THE NORTHERN AND EASTERN ZONES WITH A DRY FORECAST ACROSS FAR SOUTHWEST KANSAS. WHAT IS LEFT OF THE LOW WILL FINALLY PULL AWAY SATURDAY NIGHT INTO EARLY SUNDAY WITH FAIRLY STRONG NORTH WINDS TO FOLLOW DURING THE DAY SUNDAY. WE COULD STILL SEE SOME WRAP-AROUND LIGHT PRECIPITATION IN THE WEAKENING MID LEVEL DEFORMATION AXIS, HENCE THE 20 TOP 30 POPS FOR MUCH OF THE AREA. LOOKING BEYOND THE WEEKEND, WE WILL ENTER A NORTHWEST FLOW PATTERN ON THE SOUTHWEST SIDE OF A LARGE-SCALE UPPER TROUGH ACROSS THE GREAT LAKES REGION. THE ATMOSPHERE WILL BE FAIRLY COOL EARLY NEXT WEEK AS A RESULT WITH LARGE SCALE HIGH PRESSURE AT THE SURFACE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 112 PM CDT THU APR 16 2015 SEVERE STORMS ARE EXPECTED LATER THIS AFTERNOON AND EARLY EVENING, AND WILL BE ACCOUNTED FOR IN LOCAL TERMINALS. THE CONVECTION IS MODELED BY THE CONVECTIVE ALLOWING MODELS TO GO FAIRLY MULTICELLULAR, OR A BROKEN LINE WITH BOTH HAIL AND WIND THREAT EARLY INTO THE EVENING, BUT BEGINNING AS ISOLATED TO SCATTERED AS EARLY AS 20-22 UTC. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 70 49 69 / 70 60 60 50 GCK 52 68 44 69 / 60 60 60 40 EHA 51 67 42 66 / 60 30 30 30 LBL 54 70 46 69 / 60 50 40 30 HYS 53 69 49 71 / 80 70 60 50 P28 56 71 54 72 / 70 60 60 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RUSSELL LONG TERM...UMSCHEID AVIATION...RUSSELL
Hazardous weather outlook, Apr 16, 4:57 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 457 AM CDT THU APR 16 2015 KSZ030-031-043>046-061>066-074>081-084>090-171000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 457 AM CDT THU APR 16 2015 ...SEVERE THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDS WEATHER RISK... FRIDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. ELEVATED FIRE WEATHER RISK. SATURDAY... ELEVATED SEVERE THUNDERSTORM RISK. SUNDAY... NO HAZARDS. MONDAY... NO HAZARDS. TUESDAY... NO HAZARDS. WEDNESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM AND INTO TONIGHT FOR LARGE HAIL AND DAMAGING WIND ACROSS MUCH OF SOUTHWESTERN KANSAS. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Apr 16, 12:30 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1230 PM CDT THU APR 16 2015 KSZ087-088-161815- MEADE KS-CLARK KS- 1230 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CLARK AND EASTERN MEADE COUNTIES UNTIL 115 PM CDT... AT 1229 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF ACRES...MOVING NORTH AT 35 MPH. ANOTHER THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF MEADE...ALSO MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MEADE...ASHLAND...MINNEOLA...FOWLER...ENGLEWOOD...ACRES AND CLARK STATE LAKE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3701 10034 3746 10033 3746 9957 3700 9971 TIME...MOT...LOC 1729Z 191DEG 32KT 3710 9980 UMSCHEID
Special weather statement, Apr 16, 1:23 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 123 PM CDT THU APR 16 2015 KSZ078-080-088-089-161915- COMANCHE KS-KIOWA KS-FORD KS-CLARK KS- 123 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CLARK...NORTHWESTERN COMANCHE... SOUTHEASTERN FORD AND WESTERN KIOWA COUNTIES UNTIL 215 PM CDT... AT 123 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CLARK STATE LAKE...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHLAND...BUCKLIN...MULLINVILLE...FORD...BLOOM...ENGLEWOOD...SITKA... KINGSDOWN...ACRES AND CLARK STATE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3702 9958 3702 10005 3772 9981 3772 9931 TIME...MOT...LOC 1823Z 201DEG 31KT 3743 9966 UMSCHEID
Local storm report, Apr 16, 2:15 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
215 PM CDT THU APR 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 5 S MULLINVILLE 37.52N 99.47W
04/16/2015 E0.75 INCH KIOWA KS PUBLIC
MOST OF THE HAIL WAS PEA SIZE AND IT WAS
COVERING THE GROUND.
&&
JLLocal storm report, Apr 16, 2:17 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
217 PM CDT THU APR 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 4 SE MULLINVILLE 37.54N 99.43W
04/16/2015 E1.00 INCH KIOWA KS PUBLIC
&&
SMRLocal storm report, Apr 16, 2:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
242 PM CDT THU APR 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL 6 SE HUDSON 38.06N 98.58W
04/16/2015 E0.75 INCH STAFFORD KS PUBLIC
&&
JLSpecial weather statement, Apr 16, 3:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 300 PM CDT THU APR 16 2015 KSZ066-079>081-162100- EDWARDS KS-KIOWA KS-PRATT KS-STAFFORD KS- 300 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STAFFORD...NORTHWESTERN PRATT...SOUTHEASTERN EDWARDS AND NORTHEASTERN KIOWA COUNTIES UNTIL 400 PM CDT... AT 300 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY NEAR WELLSFORD...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ST. JOHN...STAFFORD...HAVILAND...MACKSVILLE...LEWIS...CULLISON... BELPRE...BYERS...FELLSBURG...DILLWYN...CENTERVIEW...WELLSFORD... HOPEWELL AND TROUSDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3749 9902 3769 9924 3799 9934 3800 9851 TIME...MOT...LOC 2000Z 220DEG 23KT 3764 9904 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 12:30 PM CDT | Special Weather Statement | DDC | Clark | 45 min |
| Apr 16, 1:23 PM CDT | Special Weather Statement | DDC | Clark | 52 min |
| Apr 16, 2:03 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 42 min |
| Apr 16, 2:28 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 32 min |
| Apr 16, 2:53 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 49 min |
| Apr 16, 3:19 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Pratt, Stafford | 56 min |
| Apr 16, 4:01 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 44 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.